Latuda, anyone have experience with it?

Discussion in 'The Watercooler' started by HaoZi, Nov 29, 2011.

  1. HaoZi

    HaoZi Guest

    I know it's an atypical anti-psychotic used for schizophrenia. Pdoc thought it would be a good fit for me to help me cope with Kiddo. She also suggested another new one I've seen here but always want to call sassafras (I'm sure someone knows which one I mean).
  2. DammitJanet

    DammitJanet Moderator Staff Member

    I have never heard of Latuda but that must be the newest one that my pdoc was telling me about awhile back. Interesting. I did try saphris though. I assume that is the one you are talking about.

    Saphris is okay...good on the weight scale because it is weight neutral. It also is good on the fact that it hits your blood stream by dissolving in your mouth instead of going through your stomach which keeps it from going through your liver which keeps the cholesterol issues at bay. So many of the AP's cause an increase in cholesterol which is why I had to switch from Seroquel to Saphris. I ended up going off it though because we decided it didnt need an AP anymore anyway. It worked well though.

    One thing to realize though is that it does dissolve in the mouth and you have to not drink or eat anything for ten minutes after you let it dissolve there. I always let it dissolve in my cheek. And they say black cherry. Ha. its not horrible but its not a lovely flavor either. I made sure I had a drink and something to eat right after the ten minutes were up.
  3. Steely

    Steely Active Member

    No knowledge of either.....sorry. Hope something helps.
  4. Star*

    Star* call 911........call 911

    Maybe you send kiddo to the DA ranch where she gets the AUntie Star treatment and skip all the Sassyfrass?

    I have no idea - I take three WEllbutrin three years after Dude is gone - and I'm STILL taking them to cope with (you know) .........yup, yhhhhhhhhup,,,,,,,,,,yupppppppppp.

    Sending hugs love and Christmas Cards.......
  5. HaoZi

    HaoZi Guest

    I was on Wellbutrin, she didn't want to keep me on it. *shrug* Something it doing nothing for the anxiety. Docs seem to love atypical APs these days. I have sample packs of Latuda to try. I'm reading the crazymed forums to see what their experiences have been. I have to take it with a meal that's 350 calories or more, and not a liquid meal (no shakes, etc).
  6. gcvmom

    gcvmom Can't wait to see

    LaTUDA -- that's what my Latina friend gets whenever her period hits! :rofl:

    I take a tricyclic antidepressant -- very OLD school stuff -- and it's mellowed me oh so wonderfully with respect to my gfg family and all their garbaaahje. I used to get so uptight it felt like someone was clawing at the back of my neck and while I want to BREAK someone's neck at the same time.

    But my issues are anxiety-related, so might not be the best fit for you?
  7. HaoZi

    HaoZi Guest

    Well, it supposedly can make you tired, so I'll start it tonight. Down the hatch and we'll see how it goes. One person on the crazymed boards describes it like a gentler version of Zyprexa (which outside of foot issues and weight gain did wonders for Kiddo, so maybe it'll work for me, it has a lower gain profile and many even lost weight).

    I'll try dragging up the thread as I try it, guess I'll guinea pig it for us all. :)

    ETA: The tests she wants me to take are CBC w/differential, glucose, EKG, ALT/SGPT, ALT/SGOT, lipids, TSH, and hepatic function. I get the lipids and EKG, but I have no clue about the rest.
  8. flutterby

    flutterby Fly away!

    I'm not sure about the EKG - I've not heard of an AP affecting the heart. The other tests are liver tests, and the TSH is thyroid. It's pretty typical to check your thyroid function when dispensing psychotropic meds as a thyroid disorder can cause or worse depression/anxiety. I bet mine has been checked at least 30 times. They typically do liver tests before starting a med that has any kind of risk of causing liver problems (mine are routinely checked because I take a statin) so they 1) can make sure you don't already have a problem that the drug can worsen and 2) can have a baseline for you.

    How did it go last night. Did it make you sleepy?
  9. HaoZi

    HaoZi Guest

    I do notice that I can really feel my heartbeat for a bit right after I take it (occurred last night and tonight). I slept decently but it wasn't a knock-out drugged-out kind of sleep. I was moderately more easy-going today, though I doubt it works that fast and was more likely due to A) Kiddo being more cooperative this morning, and possibly B) just knowing that I was on something that might help.

    I did have a few more coordination problems than usual, i.e. dropping small things, and I had some issues skipping or using the wrong letter when I was writing some things down for Kiddo - I wrote "number" as "nuber" and "Yule" as "Mulle". That's new and strange to me, and I now call it misplacing my M's.

    I am somewhat amused that a pdoc thinks I need an AAP to deal with my kid. Maybe she understands more than I gave credit for, lol.
  10. HaoZi

    HaoZi Guest

    Didn't notice my heartbeat after taking tonight's dose. Not sure if that's because I'm getting used to it or because I took it halfway through the meal instead of right after. Definite cognitive effects, stupid little mistake type things. Not so much what they are (I do my share of stupid little mistakes) but there's a noted increase in how many of them I'm making a day.
  11. flutterby

    flutterby Fly away!

    I did that on risperdal - ended up stopping it because of it. It got to be so bad that I couldn't remember anything. I would forget what I was saying mid-sentence. I would call a friend and say, "I need to go to the pharmacy, the post office and the grocery store. Make sure I did." This was before my current issues that cause my memory to be so unreliable, and forgetting what I'm talking about mid-sentence is my norm. ;) Plus it gave me horrible nightmares. Risperdal is an older AP, and they generally improve on side effects with the newer ones, so hopefully this side effect will go away for you.
  12. InsaneCdn

    InsaneCdn Well-Known Member

    Hmmm...
    Of course, there is no objective way to measure that... Are you really making that many more mistakes? Or are you more aware of making them?
  13. HaoZi

    HaoZi Guest

    I'd wonder that myself if I wasn't also losing words more often, too. Trying to put my finger on the exact word I'm wanting has declined steadily, and an increase in using the wrong word. Already I can just gesture at Kiddo or a couple co-workers and just get an "I know what you're trying to say" response.

    Again no heartbeat thing, but feeling nauseous and overheated. I think I didn't eat a big enough meal for ... dang it, you know what I'm trying to say. Oy, if only life had a backspace button!
  14. InsaneCdn

    InsaneCdn Well-Known Member

    Nausea and low blood sugar often go together... other meds have that effect, too... so, you probably DO need to be much more organized and well planned with meals and snacks.

    Its also possible that the WORD thing is related and the CLUMSY thing not...

    For now... its all an experiment.
    Thanks for keeping us posted!
  15. HaoZi

    HaoZi Guest

    Arrrg. So I took it a little earlier than usual last night and got tired too early. We had alfredo and since that's calorie heavy to begin with I didn't want to eat a 350+ calorie snack later to take it with. No, I baked a frikkin cake after that instead. How can I be full to the point of pain and still be hungry? Not liking what the scale had to say, either. I'm up a few pounds and p'd off about it. Could be my period bloating/weight gain, though, since it is that time.

    I've now been up for an hour, am on my second cup of coffee, and I washed last night's dishes except for the two mixing bowls (oh, I made muffins, too). I'm agitated and fidgety with bouts of anger over the weight gain. I still have 30 minutes until I have to drag Kiddo up.

    Not sure if I like this stuff. 6 doses in now. The carb cravings I'm really hoping is just my cycle.